MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The log files captured power cable disconnect/low power hazard/no external power alarm on 31dec2023 at 11:49.These alarms were caused by the power to the mobile power unit (mpu) being briefly interrupted.There was no pump interruption during these events, as the system controller's backup battery functioned as intended during these events.The alarms resolved upon reconnection of the mpu's power.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power alarm while connected to the mobile power unit (mpu) was confirmed via analysis of the submitted log file.The submitted log file contained approximately 9 days of data (b)(6) 2024 per the timestamp).The log file captured low voltage hazard and no external power alarms on (b)(6) 2023 from 11:49:52 to (b)(6) 2023 at 11:50:09 due to a loss of external power while connected to the mpu.The alarm resolved once external power to the mpu was restored.The system controller backup battery supported the system during the loss of external power without any issues.The alarms did not affect the controller¿s ability to operate the pump at the set speed.The mpu was not returned for analysis.Multiple attempts were made to obtain additional information, including if the mpu has a v-lock connector on the ac power cord, if the ac power cord became loose from the wall outlet or from the back of the unit, if there were any environmental circumstances that would have affected ac power at the time of the event, and if the mpu was exchanged; however, no response was received.The root cause of the reported event could not be conclusively determined through this analysis.The serial number of the mobile power unit was not reported with the event.Heartmate 3 instructions for use section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including no external power and low voltage hazard alarms, and the actions to take if the issue does not resolve.Heartmate 3 instructions for use section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ explains how to properly use the mobile power unit (mpu) and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18597761
Report Number2916596-2024-00165
Device Sequence Number15499585
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown